SCIENCE CHINA Information Sciences, Volume 61, Issue 11: 112202(2018) https://doi.org/10.1007/s11432-017-9293-4

A leader-follower stochastic linear quadratic differential game with time delay

More info
  • ReceivedAug 7, 2017
  • AcceptedNov 6, 2017
  • PublishedMay 21, 2018


In this paper, we are concerned with the leader-follower stochastic differentialgame of Itôtype with time delay appearing in the leader's control.The open-loop solution is explicitly given in the form of the conditionalexpectation with respect to several symmetric Riccati equations.The key technique is to establish the nonhomogeneousrelationship between the forward variables and the backward onesobtained in the optimization problems of both the follower and the leader.


This work was supported by Taishan Scholar Construction Engineering by Shandong Government, National Natural Science Foundation of China (Grant Nos. 61403235, 61104050, 11201264, 61573221, 61633014), Natural Science Foundation of Shandong Province (Grant Nos. ZR2011AQ012, ZR2014FQ011).


[1] Basar T, Olsder G J. Dynamic Noncooperative Game Theory. New York: Academic Press, 1995. Google Scholar

[2] Isaacs R. Differential Games: A Mathematical Theory With Applicaitons to Warfare and Pursuit, Control and Optimization. Hoboken: John Wiley and Sons, 1999. Google Scholar

[3] Starr A W, Ho Y C. Nonzero-sum differential games. J Optim Theory Appl, 1969, 3: 184-206 CrossRef Google Scholar

[4] Shi J T, Wang G C, Xiong J. Leader-follower stochastic differential game with asymmetric information and applications. Automatica, 2016, 63: 60-73 CrossRef Google Scholar

[5] Mu Y F, Guo L. How cooperation arises from rational players?. Sci China Inf Sci, 2013, 56: 112201 CrossRef Google Scholar

[6] Mukaidani H. Dynamic games for stochastic systems with delay. Asian J Control, 2013, 3: 1251-1260 CrossRef Google Scholar

[7] Zhang H S, Xu J J. Control for ito stochastic systems with input delay. IEEE Trans Autom Control, 2017, 62: 350-365 CrossRef Google Scholar

[8] Wang T X, Shi Y F. Linear quadratic stochastic integral games and related topics. Sci China Math, 2015, 58: 2405-2420 CrossRef ADS Google Scholar

[9] Freiling G, Jank G, Lee S R. Existence and uniqueness of open-loop Stackelberg equilibria in linear-quadratic differential games. J Optim Theory Appl, 2001, 110: 515-544 CrossRef Google Scholar

[10] Papavassilopoulos G P, Cruz J B. Nonclassical control problems and Stackelberg games. IEEE Trans Autom Control, 1979, 24: 155-166 CrossRef Google Scholar

[11] Simaan M, Cruz J B. On the Stackelberg strategy in nonzero-sum games. J Optim Theory Appl, 1973, 11: 533-555 CrossRef Google Scholar

[12] Basar T. Stochastic stagewise Stackelberg strategies for linear quadratic systems. In: Stochastic Control Theory and Stochastic Differential Systems. Berlin: Springer, 1979. Google Scholar

[13] Bensoussan A, Chen S, Sethi S P. The maximum principle for global solutions of stochastic Stackelberg differential games. SIAM J Control Optim, 2015, 53: 1956-1981 CrossRef Google Scholar

[14] Hamadene S. Nonzero sum linear-quadratic stochastic differential games and backward-forward equations. Stoch Anal Appl, 1999, 17: 117-130 CrossRef Google Scholar

[15] Hu Y. N-person differential games governed by semilinear stochastic evolution systems. Appl Math Optim, 1991, 24: 257-271 CrossRef Google Scholar

[16] Wu Z. Forward-backward stochastic differential equations, linear quadratic stochastic optimal control and nonzero sum differential games. J Syst Sci Complex, 2005, 18: 179--192. Google Scholar

[17] Yong J M. A leader-follower stochastic linear quadratic differential game. SIAM J Control Optim, 2002, 41: 1015-1041 CrossRef Google Scholar

[18] Shi J T, Wang G C, Xiong J. Linear-quadratic stochastic Stackelberg differential game with asymmetric information. Sci China Inf Sci, 2017, 60: 092202 CrossRef Google Scholar

[19] Dong X W, Li Q D, Ren Z. Formation-containment control for high-order linear time-invariant multi-agent systems with time delays. J Franklin Inst, 2015, 352: 3564-3584 CrossRef Google Scholar

[20] Dong X W, Han L, Li Q D. Containment analysis and design for general linear multi-agent systems with time-varying delays. Neurocomputing, 2016, 173: 2062-2068 CrossRef Google Scholar

[21] Mukaidani H, Unno M, Yamamoto T, et al. Nash strategy for Markov jump stochastic delay systems. In: Proceedings of the 52nd IEEE Conference on Decision and Control, Florence, 2013. 1198--1203. Google Scholar

[22] Chen L, Wu Z. Maximum principle for the stochastic optimal control problem with delay and application. Automatica, 2010, 46: 1074-1080 CrossRef Google Scholar

[23] Huang J H, Li X, Shi J T. Forward-backward linear quadratic stochastic optimal control problem with delay. Syst Control Lett, 2012, 61: 623-630 CrossRef Google Scholar

[24] Øksendal B, Sulem A. A maximum principle for optimal control of stochastic systems with delay, with applications to finance. In: Optimal Control and Partial Differential Equations — Innovations and Applications. Amsterdam: IOS Press, 2000. Google Scholar

[25] Wang H X, Zhang H S. LQ control for Ito-type stochastic systems with input delays. Automatica, 2013, 49: 3538-3549 CrossRef Google Scholar

[26] Yu Z Y. The stochastic maximum principle for optimal control problems of delay systems involving continuous and impulse controls. Automatica, 2012, 48: 2420-2432 CrossRef Google Scholar

[27] Xu J J, Zhang H S. Sufficient and necessary open-loop Stackelberg strategy for two-player game with time delay. IEEE Trans Cybern, 2016, 46: 438-449 CrossRef PubMed Google Scholar

[28] Yong J M, Zhou X Y. Stochatic Controls: Hamiltonian Systems and HJB Equations. Berlin: Springer, 1999. Google Scholar

[29] Rami M A, Chen X, Moore J B. Solvability and asymptotic behavior of generalized Riccati equations arising in indefinite stochastic LQ controls. IEEE Trans Autom Control, 2001, 46: 428-440 CrossRef Google Scholar

[30] Tadmor G, Mirkin L. $H^{\infty}$ control and estimation with preview-part I: matrix ARE solutions in continuous time. IEEE Trans Autom Control, 2005, 50: 19-28 CrossRef Google Scholar

Copyright 2020 Science China Press Co., Ltd. 《中国科学》杂志社有限责任公司 版权所有

京ICP备18024590号-1       京公网安备11010102003388号